I seem to be having a rash reaction to Doxycycline and have taken Benedryl...so far, no other symptoms after 10 hours. If I keep taking Doxy for the next 10 days, will my symptoms likely get worse or stay the same? With such a long half life, I'm likely to have this experience for several days anyway.
I would suggest that you do not take any more of Doxycycline.Your rash will probably get worse.
Continue with the Benadryl for another day or two. The rash shold have completely settled by then.
Other side-effects of the drug include the following-
severe headache, dizziness, blurred vision
fever, chills, body aches, flu symptoms
severe blistering, peeling, and red skin rash
urinating less than usual or not at all
pale or yellowed skin, dark colored urine, fever, confusion or weakness.
Stop using doxycycline and call your doctor at once if you have any of these serious side effects.
You could ask your doctor to prescribe an alternative drug.
Thank you Dr. Apama for your timely and helpful suggestions. I did stop taking Doxycycline and will call my GP this afternoon for an alternative. In the mean time, I have continued with Benedryl at 25 mg every 4 hours and will now stretch this out to 6-8 hours through tomorrow; the rash has almost completely cleared up. Thanks again:)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.